| Model Number |
97755 |
| Medical Device Problem Codes |
Overheating of Device (1437); Inappropriate/Inadequate Shock/Stimulation (1574); Connection Problem (2900)
| Health Effect - Clinical Codes |
Burn(s) (1757); Pain (1994)
| Date of Event |
10/04/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 97715, serial#: (b)(4), implanted: (b)(6) 2020, product type: implantable neurostimulator.Product id: 97715, serial#: (b)(4), implanted: (b)(6) 2020, product type: implantable neurostimulator.Other relevant device(s) are: product id: 97715, serial/lot #: (b)(4), ubd: 28-feb-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a consumer regarding a patient with an implantable neurostimulator (ins).It was reported that the rubber ring that goes next to his back has been compromised.The wires have pulled away.It has shocked and burned him.The device does not charge, and this is causing pain.The patient confirmed that the recharger (rtm) wire (where it goes into the paddle) has been bent too much that the he can see the internal copper wires of the recharger (rtm).The patient confirmed that the cord is burning and shocking him.
Additional Manufacturer Narrative
H3: the recharger(rtm), s/n: (b)(6) was returned for product analysis.Analysis found recharge antenna frayed: cable insulation is peeling away at donut end and wires are exposed.Recharge antenna failure, no device found message.H6: updated method code, result code, and conclusion code.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received from patient who reported that the circumstances that led to cord burning and shocking was because the device that patient put next to their back to recharge the implanted device had let go of the charge wire.Patient was asked if the issue was resolved and patient stated definitely.